Approximation Algorithm of Series Expansion for Digital System Implementation

Ki-Yun KIM  Hyung-Jin CHOI  Ho KIM  

Publication
IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E85-A   No.11   pp.2532-2537
Publication Date: 2002/11/01
Online ISSN: 
DOI: 
Print ISSN: 0916-8508
Type of Manuscript: LETTER
Category: Digital Signal Processing
Keyword: 
series expansion,  alternating series,  approximation error,  carrier recovery,  

Full Text: PDF(593.4KB)>>
Buy this Article




Summary: 
This letter presents a new approximation algorithm suitable for Taylor series expansion. The algorithm can effectively reduce the approximation error by using only a small number of terms in series expansion. The proposed algorithm can be more easily implemented and has better performance than the conventional Euler approximation algorithm. Also, the approximation performance of the proposed algorithm is compared with direct approaches, such as least-squares and Chebyshev approximation algorithm to show the relative advantages of the proposed algorithm. This letter also presents an application example of the proposed approximation algorithm in carrier recovery of OFDM (Orthogonal Frequency Division Multiplexing) modem.